Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 12, NWS Amarillo, TX

April 1, 201420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 1, 2014, 3:05 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 2, 2014, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 3:05 PM CDT (20:05 UTC)
In effect from
Apr 2, 2014, 12:00 PM CDT
Expired
Apr 2, 2014, 10:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 650 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1867 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
650 m²/s²
0-3 km storm-relative helicity
773 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS84 KAMA 012005
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT TUE APR 1 2014

OKZ001-002-TXZ001>003-006>008-011>013-016>018-021000-
/O.UPG.KAMA.FW.A.0011.140402T1800Z-140403T0300Z/
/O.NEW.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/
/O.CON.KAMA.FW.W.0011.000000T0000Z-140402T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
305 PM CDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM
NOON TO 10 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON AND TEXAS. IN TEXAS... 
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL AND ARMSTRONG.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST WINDS AROUND 20 MPH THIS
  EVENING...AND SOUTHWEST WINDS BETWEEN 20 AND 25 MPH WITH GUSTS TO
  40 MPH WEDNESDAY.

* RELATIVE HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 10 TO 15
  PERCENT THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL
  TO 5 TO 15 PERCENT WEDNESDAY AFTERNOON.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS
  EVENING...THEN AGAIN WEDNESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ003-TXZ004-005-009-010-014-015-019-020-021000-
/O.UPG.KAMA.FW.A.0011.140402T1800Z-140403T0300Z/
/O.NEW.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
305 PM CDT TUE APR 1 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE... 
  LIPSCOMB...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY AND 
  COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS SUSTAINED AROUND 20 MPH WITH 
  HIGHER GUSTS.

* RELATIVE HUMIDITY...AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL TO
  5 TO 15 PERCENT WEDNESDAY AFTERNOON AND CONTINUE THROUGH THE EVENING.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
5 follow-up statements
904 
WWUS84 KAMA 020144
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT TUE APR 1 2014

OKZ002-TXZ002-003-007-008-012-013-017-018-021345-
/O.CAN.KAMA.FW.W.0011.000000T0000Z-140402T0300Z/
/O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/
TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-POTTER-CARSON-RANDALL-
ARMSTRONG-
844 PM CDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... 
...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR CENTRAL
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR THIS EVENING.

* AFFECTED AREA...IN OKLAHOMA...TEXAS. IN TEXAS...SHERMAN... 
  HANSFORD...MOORE...HUTCHINSON...POTTER...CARSON...RANDALL AND 
  ARMSTRONG.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST WINDS AROUND 20 MPH THIS
  EVENING...AND SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO
  40 MPH WEDNESDAY.

* RELATIVE HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 25 TO 30
  PERCENT THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL TO
  5 TO 15 PERCENT WEDNESDAY AFTERNOON.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED
  THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
  WEDNESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001-TXZ001-006-011-016-021345-
/O.CON.KAMA.FW.W.0011.000000T0000Z-140402T0300Z/
/O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
844 PM CDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... 
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... 
  HARTLEY...OLDHAM AND DEAF SMITH.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST WINDS AROUND 20 MPH THIS
  EVENING...AND SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO
  40 MPH WEDNESDAY.

* RELATIVE HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 10 TO 15
  PERCENT THROUGH 10 PM THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL
  TO 5 TO 15 PERCENT WEDNESDAY AFTERNOON.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH 
  THIS EVENING...AND THEN AGAIN WEDNESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ003-TXZ004-005-009-010-014-015-019-020-021345-
/O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
844 PM CDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE... 
  LIPSCOMB...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY AND 
  COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS SUSTAINED AROUND 20 MPH WITH 
  HIGHER GUSTS.

* RELATIVE HUMIDITY...AFTERNOON RELATIVE HUMIDITY VALUES WILL 
  FALL TO 5 TO 15 PERCENT WEDNESDAY AFTERNOON AND CONTINUE 
  THROUGH THE EVENING.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED 
  WEDNESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
322 
WWUS84 KAMA 020346
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1046 PM CDT TUE APR 1 2014

OKZ001>003-TXZ001>020-021215-
/O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1046 PM CDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
ALL OF THE OKLAHOMA AND TEXAS PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER 
  GUSTS ARE EXPECTED.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15
  PERCENT ARE ANTICIPATED. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  AROUND NOON WEDNESDAY AND PERSIST UNTIL AROUND 10 PM WEDNESDAY
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
540 
WWUS84 KAMA 020917
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
417 AM CDT WED APR 2 2014

TXZ012>020-022100-
/O.NEW.KAMA.FW.A.0012.140403T1500Z-140404T0000Z/
/O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/
POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
417 AM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE SOUTHERN TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING. THE
NATIONAL WEATHER SERVICE IN AMARILLO HAS ALSO ISSUED A FIRE WEATHER
WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

* AFFECTED AREA...IN TEXAS...POTTER...CARSON...GRAY...WHEELER... 
  DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 25 MPH TODAY...AND WEST WINDS
  25 TO 30 MPH WITH GUSTS UP TO 45 MPH THURSDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT.

* TIMING...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP AROUND NOON WEDNESDAY AND PERSIST UNTIL AROUND 10 PM
  WEDNESDAY EVENING. SIMILAR CONDITIONS WILL DEVELOP AGAIN BY MID
  MORNING THURSDAY AND PERSIST THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE
OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES.

THURSDAYS FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS WILL EXIST ONCE AGAIN. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

OKZ001>003-TXZ001>011-022100-
/O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-
417 AM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL AND OLDHAM.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP AROUND NOON WEDNESDAY AND PERSIST UNTIL AROUND 10 PM 
  WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE
OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES.WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES.
408 
WWUS84 KAMA 021954
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT WED APR 2 2014

TXZ012>020-031200-
/O.UPG.KAMA.FW.A.0012.140403T1500Z-140404T0000Z/
/O.NEW.KAMA.FW.W.0013.140403T1500Z-140404T0000Z/
/O.CON.KAMA.FW.W.0012.000000T0000Z-140403T0300Z/
POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
254 PM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE SOUTHERN TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...POTTER...CARSON...GRAY...WHEELER... 
  DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 25 MPH TODAY...AND WEST 
  WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH THURSDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT.

* TIMING...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  PERSIST UNTIL AROUND 10 PM THIS EVENING. SIMILAR CONDITIONS WILL
  DEVELOP AGAIN BY MID MORNING THURSDAY AND PERSIST THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WILDFIRES.

THURSDAYS FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ONCE AGAIN. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001>003-TXZ001>011-030300-
/O.CON.KAMA.FW.W.0012.000000T0000Z-140403T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-
254 PM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL AND OLDHAM.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST
  UNTIL AROUND 10 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN
WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
488 
WWUS84 KAMA 030305
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1005 PM CDT WED APR 2 2014

TXZ012>020-031300-
/O.EXP.KAMA.FW.W.0012.000000T0000Z-140403T0300Z/
/O.CON.KAMA.FW.W.0013.140403T1500Z-140404T0000Z/
POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
1005 PM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
ALL OF THE OKLAHOMA AND TEXAS PANHANDLES...
...RED FLAG WARNING FOR WEDNESDAY HAS EXPIRED...

* AFFECTED AREA...IN TEXAS...POTTER...CARSON...GRAY...WHEELER... 
  DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...WEST WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
  THURSDAY.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN BY
  MID MORNING THURSDAY AND PERSIST THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WILDFIRES.

&&

$$

OKZ001>003-TXZ001>011-030415-
/O.EXP.KAMA.FW.W.0012.000000T0000Z-140403T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-
1005 PM CDT WED APR 2 2014

...RED FLAG WARNING HAS EXPIRED...

TWENTY FOOT WINDS HAVE REDUCED TO 10 TO 20 MPH...THEREFORE THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED.

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:20 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 1, 12:20 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1220 PM CDT TUE APR 1 2014

.AVIATION...
LOW CLOUDS SEEN ON SATELLITE DATA EXPECTED TO REMAIN EAST OF
TERMINALS.  CLEAR SKY IS FORECAST NEXT 24 HOURS.  SURFACE WINDS
EXPECTED TO VEER FROM SOUTHEAST TO SOUTH WITHIN THE NEXT TWO TO THREE
HOURS AS SHALLOW POST-FRONTAL LAYER IS MODIFIED BY MIXING.  SURFACE
WINDS EXPECTED TO GUST TO AROUND 25 KT AS STRONGER WINDS ALOFT ARE
MIXED DOWNWARD.  SOUTHWEST SURFACE WINDS EXPECTED TO PREVAIL DURING
THE DAYLIGHT HOURS ON WEDNESDAY.  NO VISIBILITY RESTRICTIONS
ANTICIPATED.  VFR FORECAST CONTINUES NEXT 24 HOURS.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 604 AM CDT TUE APR 1 2014/

AVIATION...
12Z TAF CYCLE
GENERALLY CLEAR SKIES TO SCATTERED HIGH LEVEL CLOUDS CAN BE EXPECTED
AT ALL THREE TAF SITES THROUGH 12Z WEDNESDAY...VFR CONDITIONS WILL
PREVAIL. A COLD FRONT CAUSED A NORTH TO NORTHEAST WIND 5 TO 10 KNOTS
AT ALL THREE TAF SITES EARLY...WHICH WILL VEER AROUND TO THE EAST AND
SOUTHEAST 10 TO 15 KNOTS BY 16Z TO 17Z TODAY...AND THEN SOUTH 15 TO
25 KNOTS WITH HIGHER GUSTS BY 20Z TODAY. WINDS WILL CONTINUE TO VEER
AROUND TO THE SOUTHWEST AFTER 02Z TO 04Z WEDNESDAY 10 TO 20 KNOTS.

SCHNEIDER

PREV DISCUSSION... /ISSUED 500 AM CDT TUE APR 1 2014/

DISCUSSION...
AN ACTIVE PERIOD OF FIRE WEATHER CONTINUES ON THE SOUTHERN PLAINS /SEE
FIRE WEATHER SECTION BELOW/.

A COLD FRONT PASSED WELL SOUTH OF THE PANHANDLES OVERNIGHT. THE
IMPACTS OF THIS IS FRONTAL INTRUSION WILL BE MINOR AND BRIEF...AS
SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO DEEPEN A LEE SURFACE TROUGH
IN ADVANCE OF A SHORTWAVE TROUGH PROGGED TO EJECT OVER THE PLAINS
THURSDAY. THE WARMEST TEMPERATURES TODAY WILL OCCUR OVER THE
SOUTHWEST/WESTERN PANHANDLES WHERE MIXING WILL MITIGATE THE EFFECTS
OF THE OVERNIGHT FRONT. WARM/DRY CONDITIONS WILL FURTHER OVERSPREAD
ALL OF THE PANHANDLES WEDNESDAY AS THE REMNANT FRONT MIXES NORTHWARD
OVER KANSAS. MODELS CONTINUE TO FOCUS ON A SOLUTION DEPICTING THURSDAY/S
SHORTWAVE TROUGH EJECTING OVER WESTERN KANSAS DURING THE AFTERNOON.
WHILE THERE IS NOW GENERAL AGREEMENT ON THIS SYNOPTIC SCENARIO...TIMING
THE ANTICIPATED FRONTAL PASSAGE REMAINS DIFFICULT. IF FROPA IS SLOW
AS DEPICTED BY THE GFS/ECMWF SOLUTIONS...THE SOUTHERN HALF OF THE TEXAS
PANHANDLE MAYBE SUBJECTED TO THE PERIPHERY OF A HIGH WIND/DUST EVENT BY
MIDDAY THURSDAY. CONFIDENCE IN THIS IS LOW DUE TO THE FASTER NAM
DEPICTION. WILL MAINTAIN MENTION OF PATCHY BLOWING DUST...BUT HAVE
CONCERN A DUST THREAT COULD OCCUR WITH POST FRONTAL WINDS EMERGING
FROM EASTERN COLORADO LATER IN THE DAY. OTHERWISE...LIGHT QPF SIGNALS
OVER THE OKLAHOMA/NORTHERN TEXAS PANHANDLE CONTINUE TO SUPPORT LOW
POPS IN THOSE AREAS.

A COOLING TREND IS EXPECTED IN WAKE OF THIS SYSTEM BY THE WEEKEND.
ATTENTION THEN FOCUSES ON THE PASSAGE OF ANOTHER SHORTWAVE TROUGH
LATE SATURDAY/SUNDAY. THIS SYSTEM CONTINUES TO ENTERTAIN HOPES OF
BREAKING THE CURRENT DRY PERIOD WITH AT LEAST SLIGHT CHANCES FOR
SHOWERS AND THUNDERSTORMS.

FIRE WEATHER...
CRITICAL CONDITIONS WILL BE FOCUSED OVER THE PLAINS OF EASTERN
NEW MEXICO TODAY...BUT WILL SPILL EASTWARD OVER THE WESTERN PANHANDLES
AS THE COLD FRONT WHICH PASSED OVERNIGHT MIXES OUT. TRENDS IN THE
HIGH RES MODELS SUPPORT OBSERVATIONAL EVIDENCE THAT THE FRONTAL PUSH
WAS STRONGER THAN SUGGESTED...AND THAT RECOVERY TOWARD RENEWED
CRITICAL CONDITIONS MAY BE SLOW/LIMITED TO THE WESTERN ZONES LATE
THIS AFTERNOON. THIS MAY REDUCE THE OVERALL SIGNIFICANT FIRE
POTENTIAL TODAY GIVEN THAT THE BEST ALIGNMENT OF THERMAL RIDGE AND
WIND WILL BE OVER AN AREA OF RELATIVELY LESS ROBUST FUEL LOADINGS IN
THE WESTERN TEXAS PANHANDLE. STILL...ERC/S NOW APPROACHING THE 97TH
PERCENTILE THERE INDICATE ACCELERATED DRYING OF WHAT FUELS ARE
PRESENT. SUFFICIENT MODEL EVIDENCE OF RELATIVELY HIGHER HUMIDITIES
EXISTS TO PRECLUDE EXPANDING FIRE HEADLINES EAST OF THE CAPROCK AT
THIS TIME.

DOWNSLOPE WARM/DRY REGIME WILL BECOME MORE WIDESPREAD WEDNESDAY. GIVEN
AFTERNOON TEMPERATURES WARMING TO SOME 10 TO 15 DEGREES ABOVE NORMAL
WITH WIDESPREAD SINGLE DIGIT HUMIDITIES...THE RISK FOR SIGNIFICANT
WILDLAND FIRES MAY INCREASE THEN...ESPECIALLY AS THESE CONDITIONS SPREAD
EAST OVER AREAS EAST OF THE CAPROCK WHERE HIGHER FUEL LOADINGS EXIST AND
RECENT FIRE ACTIVITY HAS OCCURRED.

THE SYNOPTIC PATTERN FAVORS A FURTHER INCREASE IN SIGNIFICANT FIRE POTENTIAL
THURSDAY...BUT THE TRAJECTORY OF THE PARENT STORM SYSTEM MAY RESULT
IN AN EARLY FRONTAL PASSAGE AND COOLER TEMPERATURES. THIS SUGGEST THAT
THIS THREAT MAY EVOLVE SOUTH AND SOUTHEAST OF THE PANHANDLES. WILL MONITOR
SOLUTION TRENDS ON THE FRONTAL PASSAGE BEFORE POSTING A FIRE WEATHER WATCH.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

05/03
Hazardous weather outlook, Apr 1, 2:55 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CDT TUE APR 1 2014

OKZ001>003-TXZ001>020-021100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
255 PM CDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS EVENING AND TONIGHT.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN OVER THE
WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES THIS EVENING. A
RED FLAG WARNING REMAINS IN EFFECT FOR THIS AREA UNTIL 10 PM CDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES WEDNESDAY AFTERNOON AND EVENING. A RED FLAG
WARNING IS IN EFFECT FROM NOON UNTIL 10 PM CDT DUE TO STRONG SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITY VALUES. ELEVATED TO CRITICAL FIRE WEATHER
AGAIN WILL BE POSSIBLE OVER THE SOUTHERN TEXAS PANHANDLE THURSDAY. IN
ADDITION BREEZY WEST TO NORTHWESTERLY WINDS THURSDAY MAY RESULT IN PATCHY
BLOWING DUST AND LIMITED VISIBILITIES.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES
SATURDAY NIGHT AND SUNDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS THIS EVENING AND WEDNESDAY AND
THURSDAY.

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:56 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more11 hr
Apr 1, 3:56 AM CDTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more18 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.